Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 425, NWS Tallahassee, FL

August 8, 2015Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 8, 2015, 4:17 PM EDT for Liberty County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2015, 4:17 PM EDT (20:17 UTC)
Expired
Aug 8, 2015, 4:45 PM EDT
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 67 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS52 KTAE 082017
SVRTAE
FLC077-082045-
/O.NEW.KTAE.SV.W.0425.150808T2017Z-150808T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 445 PM EDT

* AT 417 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF STONEMILL
  CREEK...OR 14 MILES SOUTH OF BLOUNTSTOWN...AND MOVING SOUTHWEST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORANGE...JENSEN PLACE...LEWIS...NIXON GARDEN...KERN...VILAS...
  CENTRAL CITY...RED HILL AND WILMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3031 8500 3023 8488 3006 8500 3018 8512
TIME...MOT...LOC 2017Z 045DEG 8KT 3024 8499 

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:27 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 8, 3:27 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT SAT AUG 8 2015

.Near Term [Through Tonight]...

Best chances of showers and thunderstorms this afternoon into the
evening will be roughly west of a line from Tallahassee to Dothan
where deep layer moisture is a bit more abundant. Mid-level
northerly flow of 20-25 knots and strong instability
(MLCAPE > 3500 J/kg) will contribute to a few strong/severe
storms with damaging wind gusts the primary threat. The activity
should wind down during the early evening hours, with a quiet
night on tap thereafter.

.Short Term [Sunday Through Monday Night]...

Deep layer ridging will slide eastward into our area with a +PV
anomaly to our north will swing through the northeastern states,
increasing chances of storms well to the north of our area. As
we'll rest on the eastern edge of the upper level ridge through
the short term, deep layer steering flow will be from the north,
pushing drier air into the area and keeping chances for showers
and thunderstorms lower- around 30%. Additionally, this northern
flow will act to keep any storms that develop with the seabreeze
pinned to the coastline and to push storms that form along other
boundaries to our north toward the coast. This drier air mass is
not much cooler and won't bring any relief to our summer heat with
highs staying in the mid to upper 90s Sunday and mid 90s Monday.
Lows will be in the mid to upper 70s.

.Long Term [Tuesday Through Saturday]...

A stronger +PV anomaly will develop once again over the Great Lakes
region, punching south into the Ohio River Valley mid-week and
pushing our ridge of high pressure back off to the west. This will
increase chances for showers and thunderstorms again into the 30-50%
range during the daytime hours. By the weekend, a piece of this
anomaly will break off, with a cut-off low aloft of our area,
keeping chances high through the weekend, particularly along the
coast. Highs will be in the low to mid 90s and lows will be in the
mid 70s.

&&

.Aviation...
[Through 18Z Sunday] Thunderstorms will impact KECP this afternoon,
with storms possibly impacting KDHN as well. Overnight, VFR
conditions will prevail at terminals. Could see brief MVFR
conditions at KABY around sunrise.

&&

.Marine...

A front south of our marine area will continue to push southeastward
of of the area, allowing the pressure gradient to weaken and
winds and seas to return to normal levels.

&&

.Fire Weather...

Red flag conditions will not occur over the next several days.

&&

.Hydrology...

Overall, about 1 to 2 inches of rain occurred over the area along
and southeast of a line from Tallahassee to Valdosta on Friday. A
few isolated spots in the Suwannee River Valley saw as much as 4
inches of rain. Brief rises were noted on the Suwannee River
gages early this morning, but these points are well below action
stage.

The Steinhatchee River had about 2 inches of rain in the basin on
Friday and this resulted in a brief rise this evening to near
flood stage, but the river has continued to steadily fall.

With little additional widespread heavy rainfall expected over
the next few days, there are no immediate river flood concerns
on the Steinhatchee River or elsewhere within the forecast area.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  98  76  95  76 /  10  30  20  30  20
Panama City   79  91  79  90  79 /  30  30  20  30  20
Dothan        76  98  76  95  75 /  10  20  10  30  20
Albany        74  97  76  95  75 /  10  10  10  30  30
Valdosta      73  96  75  94  76 /  10  20  10  30  20
Cross City    75  95  75  92  74 /  20  30  20  30  20
Apalachicola  78  92  78  90  78 /  30  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Leon-Liberty-North Walton-South Walton-
     Washington.

     HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Calhoun-Clay-
     Decatur-Early-Grady-Miller-Mitchell-Quitman-Randolph-
     Seminole.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...CAMP
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...CAMP
MARINE...MOORE
FIRE WEATHER...BARRY
HYDROLOGY...GODSEY

In the hours before

Local storm report, Aug 8, 10:32 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     MARINE TSTM WIND 18 S ST GEORGE ISLAND   29.41N 84.86W
08/08/2015  M60 MPH          GMZ755             FL   C-MAN STATION

            52 KNOT WIND GUST RECORDED AT C TOWER.

&&

CAMP
Special weather statement, Aug 8, 1:51 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 PM CDT SAT AUG 8 2015

FLZ007>010-108-081830-
HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-NORTH WALTON FL-
WASHINGTON FL-
1251 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...WALTON AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 130 PM CDT...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF DE FUNIAK SPRINGS...MOVING SOUTH
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...PONCE DE LEON...CARYVILLE...WESTVILLE...EBRO...KNOX
HILL...RED BAY...DOUGLASS CROSSROAD...HINSONS CROSSROADS...BRUCE...
MILLERS FERRY...EUCHEEANNA...RED HEAD AND ARGYLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3078 8605 3078 8580 3046 8574 3044 8611
TIME...MOT...LOC 1751Z 002DEG 19KT 3069 8592

25-CAMP
Special weather statement, Aug 8, 1:53 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT SAT AUG 8 2015

FLZ012-112-081845-
COASTAL BAY FL-INLAND BAY FL-
153 PM EDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL 245
PM EDT/145 PM CDT/...

AT 153 PM EDT /1253 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER HILAND PARK...OR NEAR PANAMA
CITY...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...HILAND PARK...
TYNDALL AIR FORCE BASE...PARKER...BAYOU GEORGE...MILLVILLE...
WETAPPO...DIREGO PARK...COLLEGE STATION...BAY HARBOR...ALLANTON...
CEDAR GROVE...BEACON BEACH AND BRANNONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3024 8568 3025 8562 3029 8554 3003 8540
      3003 8547 3002 8544 3002 8545 2999 8553
      3001 8553 3000 8554 3001 8554 3003 8556
      3003 8557 3007 8560 3009 8567 3014 8566
      3022 8569
TIME...MOT...LOC 1753Z 341DEG 19KT 3020 8561

25-CAMP
Special weather statement, Aug 8, 3:36 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT SAT AUG 8 2015

FLZ008-010-012-108-112-082015-
CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY FL-INLAND BAY FL-
WASHINGTON FL-
336 PM EDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...
NORTHWESTERN BAY AND SOUTHWESTERN WALTON COUNTIES UNTIL 415 PM
EDT/315 PM CDT/...

AT 336 PM EDT /236 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES SOUTH OF EGLIN AIR FORCE BASE TO 10 MILES EAST OF SANTA ROSA
BEACH TO 11 MILES NORTH OF PANAMA CITY BEACH...AND MOVING SOUTH AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY BEACH...SANTA ROSA BEACH...EGLIN AIR FORCE BASE...
FREEPORT...EBRO...SEMINOLE HILLS...LAIRD...SEAGROVE BEACH...WEST
BAY...BLUE MOUNTAIN BEACH...GRAYTON BEACH...BAHAMA BEACH...BRUCE...
GULF LAGOON BEACH...HOLLYWOOD BEACH...RED HEAD...PINE LOG...
SEASIDE...BILTMORE BEACH AND EDGEWATER GULF BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3040 8623 3043 8626 3043 8625 3039 8611
      3050 8620 3047 8636 3055 8636 3048 8577
      3020 8571 3031 8576 3028 8585 3024 8585
      3015 8576 3009 8568 3027 8600 3037 8636
TIME...MOT...LOC 1936Z 346DEG 17KT 3050 8631 3035 8608 3037 8583

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:17 PM EDTSevere Thunderstorm WarningTAEDixie, Taylor43 min
Aug 7, 8:26 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor29 min
Aug 7, 8:28 PM EDTSpecial Marine WarningTAE62 min
Aug 7, 8:45 PM EDTSpecial Marine WarningTAE60 min
Aug 7, 8:53 PM EDTSevere Thunderstorm WarningTAEDixie, Taylor52 min
Aug 8, 12:54 AM EDTSpecial Marine WarningTAE2 hr
Aug 8, 3:47 AM EDTHeat AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more15 hr
Aug 8, 6:46 AM EDTSpecial Marine WarningTAE89 min
Aug 8, 8:11 AM EDTSpecial Marine WarningTAE64 min
Aug 8, 8:15 AM EDTSpecial Marine WarningTAE60 min
Aug 8, 9:19 AM EDTSpecial Marine WarningTAE56 min
Aug 8, 10:35 AM EDTSpecial Marine WarningTAE85 min
Aug 8, 1:51 PM EDTSpecial Weather StatementTAEWalton39 min
Aug 8, 1:53 PM EDTSpecial Weather StatementTAEBay52 min
Aug 8, 2:19 PM EDTSpecial Marine WarningTAE56 min
Aug 8, 2:25 PM EDTSevere Thunderstorm WarningTAEBay50 min
Aug 8, 2:54 PM EDTSpecial Marine WarningTAE51 min
Aug 8, 3:12 PM EDTSevere Thunderstorm WarningTAEFranklin, Gulf48 min
Aug 8, 3:17 PM EDTTornado WarningTAEFranklin, Gulf28 min
Aug 8, 3:21 PM EDTSpecial Marine WarningTAE54 min
Aug 8, 3:36 PM EDTSpecial Weather StatementTAEWalton39 min
Aug 8, 3:39 PM EDTSpecial Marine WarningTAE66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.